Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Feb 7, 2021, 10:02 AM EST for Indian River County, Okeechobee County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2021, 10:02 AM EST (15:02 UTC)
- Expired
- Feb 7, 2021, 11:00 AM EST
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
Counties Indian River County, FL, Okeechobee County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.8
The text
As transmitted.
203
WWUS82 KMLB 071502
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1002 AM EST Sun Feb 7 2021
FLZ047-053-054-058-059-071600-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-Osceola FL-
Indian River FL-
1002 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE...OKEECHOBEE...
INDIAN RIVER...SOUTH CENTRAL BREVARD AND SOUTHEASTERN OSCEOLA
COUNTIES UNTIL 1100 AM EST...
At 1002 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Micco to near Basinger. Movement was east at 50
mph.
Winds in excess of 40 mph will be possible with this storm. Funnel
clouds could be produced with this storm.
Locations impacted include...
Sebastian, Vero Beach, Treasure Island, Okeechobee and Fellsmere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2717 8091 2719 8091 2723 8099 2730 8100
2730 8103 2733 8105 2736 8103 2738 8107
2739 8112 2746 8116 2786 8080 2785 8040
2783 8039 2721 8053 2721 8068 2718 8068
2717 8073 2721 8081 2719 8084 2714 8087
TIME...MOT...LOC 1502Z 247DEG 42KT 2787 8055 2746 8106
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 7, 3:48 AM EST, 6 hours 14 minutes earlier.
Area forecast discussion, Feb 7, 3:48 AM EST, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
348 AM EST Sun Feb 7 2021
.DISCUSSION...
...Tornado Watch Remains in Effect Until 7 AM EST from Brevard and
Osceola Counties Northward...
Current-Today...Based on latest surface observations, a cold
front is pushing across the eastern Gulf, denoted by a broken line
of storms just ahead of it. All of east central Florida is in a
warm sector, characterized by surface dewpoints in the upper 60s
to around 70 and air temps in the lower 70s. Numerous showers and
lightning storms are ongoing well out ahead of the approaching
front with impulses in the flow aloft providing the necessary
lift.
Over the next few hours through sunrise, a vigorous shortwave mid-
level trough will continue to push across the Deep South, bringing a
weak surface low across northern Florida and up the southeast U.S.
coast. As this occurs, lift will further increase area bringing
additional upstream convection across east central Florida with some
showers and storms also continuing to develop out ahead of it.
Per latest hi-res guidance highest chances of storms will continue
to be from Osceola and Brevard counties northward through mid-late
morning before coverage starts diminishing NW of I-4. So far,
convection has been primarily elevated, with not much in the way
of convective wind gusts reaching the surface. So while the
overall threat seems to have diminished, wind fields aloft remain
pretty impressive, and there is still the potential for isolated
damaging wind gusts, and possibly a tornado or two with 0-1km
storm-relative helicity on the order of 150-200 m^2/s^2.
The mid-level shortwave and associated surface low will continue to
lift up the eastern seaboard from late morning into this afternoon,
allowing the cold front to slowly push southward and transition
highest coverage of showers and storms from Brevard/Osceola Co's
southward from late morning and into the afternoon. During this
timeframe and across this area, models are showing surface-based
instability of 1000-1500 J/kg with a largely unidirectional wind
field.
The primary hazard will be strong wind gusts of 40-50 mph,
possibly up to 60 mph, especially with some guidance showing some
dry air aloft and DCAPE approaching 900 J/kg. Some small hail is
also possible with temperature aloft remaining cold, and a brief
tornado cannot be ruled out, but the threat appears much lower
across the Treasure Coast at this time.
Storms could linger across the Treasure Coast through most of the
afternoon as the front is expected to slow down the further south
it progresses. Max temps generally mid-upper 70s except near 80
for the Treasure Coast.
This evening and tonight...The cold front may finish pushing through
the Treasure Coast early this evening before stalling out just to the
south. Quite a bit of moisture leftover will keep a small shower
chance from Vero Beach southward through around midnight and then
along then along the Martin and St. Lucie coasts after midnight with
models showing an inverted trough developing. Overnight lows in the
low-mid 60s Space/Treasure Coasts and mid-upper 50s to the north and
west.
Monday-Tuesday...During Mon the stalled frontal boundary across
southern FL to the N Bahamas is shown slowly lifting back
northward over the FL Straits, then northeast of the local area
during Tue. A small degree of sfc genesis is indicated at the same
time by both GFS and Euro and mentionable PoP in the sct ranges
Mon largely shifts offshore during Tue as energy moves east from
the local area. Without a significant airmass change, temperatures
wl remain higher than normal with light winds.
Mid-Late Week...Lingering front/trough boundary across the Gulf
coast of N FL early Tue wl lead to a small shower chc primarily
north of the forecast area. Rising heights across the Bahamas
will extend generally fair and warm conditions to the FL
Peninsula. Some disturbed weather is indicated toward Friday as
another disturbance is shown approaching from the gulf of Mex and
an increase in rain chcs is advertised late week along with a chc
of some storms Friday and into Friday night with cooler and drying
conditions in the Saturday outlook.
&&
.AVIATION...
High coverage of TSRA, with some of the storms becoming strong to
severe, mainly from ISM-MLB northward through the late morning hours
ahead of a cold front. Showers and storms will eventually spread
toward VRB-SUA from late morning into the afternoon. Confidence on
timing for TEMPO TSRA restrictions is on the lower side, and
undoubtedly adjustments will be forthcoming, especially with models
guidance trending slower. Models are also showing the potential for
some low stratus to develop Sunday night into Monday morning.
&&
.MARINE...
Today...High coverage of showers and lightning storms, with some
possibly strong to severe with frequent lightning, wind gusts up to
50 knots, small hail, and possibly waterspouts as they move rapidly
to the east-northeast. Main threats will be north of Sebastian Inlet
through late morning before storms transition toward the Treasure
Coast from late morning into the afternoon. Mariners will need to
watch for these storms rapdily approaching from the southwest.
Outside of showers and storms, boating conditions will be poor to
hazardous as southwest winds continue to increase through this
morning ahead of a cold front. A Small Craft Advisory remains in
effect over the offshore waters through 10 AM this morning while
small craft should exercise caution nearshore. Conditions should
start to improve this afternoon as winds relax and veer more
westerly.
Tonight...Winds will veer northerly this evening and northeasterly
tonight behind the cold front but may still may remain offshore
south of Sebastian Inlet into this evening. Will probably need
another caution statement for portions of the coastal waters
for NE winds of 15 to 20 knots.
This Week...A stationary frontal boundary over southernmost FL
and Bahamas early Monday is forecast to lift back to the north
across the ECFL marine area Monday into Tue. Weak low pressure
development is possible along the feature while eventually lifting
north of the waters late Tue. Seas around 3-5 ft Monday, with
improvement in sea state Tue through midweek as high pressure
develops just east of the area. Seas 3-4 ft at midweek becoming
around 2-4 ft by Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 55 71 61 / 50 0 10 20
MCO 79 58 76 62 / 70 0 20 20
MLB 79 62 75 64 / 70 10 30 20
VRB 81 63 79 63 / 70 20 40 20
LEE 77 55 74 61 / 50 0 10 20
SFB 78 58 72 61 / 60 0 20 20
ORL 79 60 74 63 / 60 0 20 20
FPR 80 63 79 63 / 70 20 40 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 7 AM EST this morning for Coastal Volusia-
Inland Volusia-Northern Brevard-Northern Lake-Orange-
Osceola-Seminole-Southern Brevard-Southern Lake.
AM...Tornado Watch until 7 AM EST this morning for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Volusia-Brevard County
Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 10 AM EST this morning for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Combs
LONG TERM...Pendergrast
RADAR...Cristaldi
IDSS...RodriguezHazardous weather outlook, Feb 7, 7:23 AM EST, 2 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 723 AM EST Sun Feb 7 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 723 AM EST Sun Feb 7 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous fast-moving showers and lightning storms will continue along and ahead of a cold front, mainly near to southeast of the I-4 corridor through Okeechobee County and the Treasure Coast. Highest coverage and potential for strong to severe storms will be from the I-4 corridor through Osceola and Brevard counties through late morning before transitioning toward the Treasure Coast and Okeechobee County from late morning and into the afternoon hours. The primary storm hazards will be frequent lightning strikes and strong wind gusts of 40 to 50 mph, with localized damaging wind gusts up to 60 mph possible. Small hail and a brief tornado or two could also occur. .RIP CURRENT IMPACT... There is a moderate risk of dangerous rip currents at the beaches of east central Florida. If planning on entering the chilly surf, only do so at a life guarded beach, and never enter the water alone. .MARINE THUNDERSTORM GUST IMPACT... Fast-moving showers and storms that develop this morning and afternoon will be capable of producing wind gusts of in excess of 35 knots, especially as they shift offshore of Brevard County through the morning hours and then the Treasure Coast this afternoon. Mariners will need to keep an eye out for showers and storms quickly approaching from the west. .WATERSPOUT IMPACT... Strongest storms that develop through this morning may produce a few waterspouts over the Atlantic coastal waters, especially with storms that push offshore of Brevard County and the Treasure Coast. .WIND AND SEA IMPACT... Small craft should exercise caution nearshore through early afternoon, and a Small Craft Advisory remains in effect through 10 AM this morning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The rip current risk will remain moderate at area beaches on Monday. Another cold front will bring a chance of lightning storms on Friday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed following local safety orders. Weitlich
In the hours before
Local storm report, Feb 7, 9:01 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
901 AM EST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM TSTM WND GST PATRICK AIR FORCE BASE 28.24N 80.61W
02/07/2021 M50 MPH BREVARD FL ASOS
KCOF ASOS MEASURES WIND GUST OF 43KT/50MPH FROM W
&&
JRSLocal storm report, Feb 7, 9:04 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
904 AM EST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND GST 2 SSW SUNTREE 28.20N 80.70W
02/07/2021 M40 MPH Brevard FL MESONET
APRS SITE EW945 MEASURES WIND GUST OF 35KT/40MPH FROM SW
&&
JRSLocal storm report, Feb 7, 9:15 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
915 AM EST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND GST 9 N PORT CANAVERAL 28.54N 80.57W
02/07/2021 M45 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-0108 MEASURES WIND GUST OF 39KT/45MPH FROM
W
&&
JRSSpecial weather statement, Feb 7, 9:15 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
915 AM EST Sun Feb 7 2021
FLZ047-053-054-058-071500-
Southern Brevard County FL-Okeechobee FL-Osceola FL-Indian River FL-
915 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE...INDIAN
RIVER...SOUTHERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 1000
AM EST...
At 914 AM EST, Doppler radar was tracking a strong thunderstorm over
West Melbourne, or near Camp Holly Fish Camp, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm. Funnel
clouds could be produced with this storm.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Vero Beach and Fellsmere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2755 8030 2758 8116 2765 8113 2767 8114
2808 8085 2814 8054 2799 8047
TIME...MOT...LOC 1414Z 265DEG 38KT 2807 8071
KNLocal storm report, Feb 7, 9:16 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
916 AM EST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND GST 7 SSE PLAYALINDA BEACH 28.57N 80.59W
02/07/2021 M44 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-1102 MEASURES WIND GUST OF 38KT/44MPH FROM
W
&&
JRSSpecial weather statement, Feb 7, 10:02 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1002 AM EST Sun Feb 7 2021
FLZ047-053-054-058-059-071600-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-Osceola FL-
Indian River FL-
1002 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE...OKEECHOBEE...
INDIAN RIVER...SOUTH CENTRAL BREVARD AND SOUTHEASTERN OSCEOLA
COUNTIES UNTIL 1100 AM EST...
At 1002 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Micco to near Basinger. Movement was east at 50
mph.
Winds in excess of 40 mph will be possible with this storm. Funnel
clouds could be produced with this storm.
Locations impacted include...
Sebastian, Vero Beach, Treasure Island, Okeechobee and Fellsmere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2717 8091 2719 8091 2723 8099 2730 8100
2730 8103 2733 8105 2736 8103 2738 8107
2739 8112 2746 8116 2786 8080 2785 8040
2783 8039 2721 8053 2721 8068 2718 8068
2717 8073 2721 8081 2719 8084 2714 8087
TIME...MOT...LOC 1502Z 247DEG 42KT 2787 8055 2746 8106
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:47 AM EST | Special Weather Statement | MLB | Lake | 58 min |
| Feb 7, 5:39 AM EST | Special Weather Statement | MLB | Orange, Seminole, Volusia | 66 min |
| Feb 7, 6:03 AM EST | Special Marine Warning | MLB | 57 min | |
| Feb 7, 6:42 AM EST | Special Weather Statement | MLB | Orange, Osceola | 63 min |
| Feb 7, 7:47 AM EST | Special Weather Statement | MLB | Osceola | 43 min |
| Feb 7, 8:29 AM EST | Special Weather Statement | MLB | Brevard | 46 min |
| Feb 7, 8:38 AM EST | Special Marine Warning | MLB | 37 min | |
| Feb 7, 9:04 AM EST | Special Marine Warning | MLB | 26 min | |
| Feb 7, 9:15 AM EST | Special Weather Statement | MLB | Indian River | 45 min |
| Feb 7, 10:41 AM EST | Special Marine Warning | MLB | 49 min | |
| Feb 7, 11:02 AM EST | Special Weather Statement | MLB | Saint Lucie | 58 min |
| Feb 7, 12:00 PM EST | Special Weather Statement | MLB | Martin | 60 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.